Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 94, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 19, 2001, 6:17 PM CDT for Champaign County, Douglas County, Illinois. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 19, 2001, 6:17 PM CDT (23:17 UTC)
- Expired
- Jun 19, 2001, 7:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Champaign County, IL, Douglas County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:20 PM CDT | Thunderstorm Wind 50 E | Camargo, IL | Numerous tree limbs were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 192318
SVRSPI
ILC019-041-200015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
617 PM CDT TUE JUN 19 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS
CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 715 PM CDT
* AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER 5 MILES NORTHWEST OF NEWMAN...
MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BROADLANDS
SIDNEY
HOMER
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICEg. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3988 8846 3968 8847 3970 8801 3992 8796
4009 8796
$$
GOETSCH
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:45 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 19, 2:45 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT TUE JUN 19 2001 FORECAST CONCERNS THIS PD INCLUDES SVR POTENTIAL ACRS SRN HALF OF CWA INTO THIS EVENING...AND THEN AREAL EXTENT AND DURATION OF PRECIP OVRNGT INTO WED. 18Z SFC ANALYSIS AND MSAS LI/S INDICATE CDFNT LOCATED FROM JUST SOUTH OF CHI TO NR PIA TO EAST OF JACKSONVILLE. WEAK WAVE ON BNDRY NR PIA HAS SLOWED THE EWD PROGRESSION OF BNDRY. HOWEVER...AS WAVE SHIFTS TO THE NE...FNT SHOULD BEGIN A SLOW CRAWL ACRS THE CWFA LT THIS AFTN INTO THIS EVENING. BEST INSTABILITY AXIS ALINGED ALONG AND SOUTH OF FRONT WITH CU DVLPG RAPIDLY OVR THE SE HALF OF FCST AREA. ONCE AGAIN THE AVN AND ETA WERE SIMILAR IN THE SHORT TERM WITH NOT MUCH TIME TO LOOK OVR THE AVN BEYOND 72 HRS. BAND OF ELEVATED INSTABILITY SHOWERS AND TSRA ACRS NRN MO AND SRN IA SHIFTING EWD THIS AFTN WITH CLOUD TOP TEMPS WARMING AS IT HEADS EAST. 310K ISENTROPIC FCSTS SUGGEST BEST LIFT AND MOISTURE ACRS THE NRN HALF OF FCST AREA LATE TNT INTO WED MRNG. ETA STILL ADVERTISING FCST AREA TO BE IN FAVORED RIGHT ENTRANCE REGION OF JET OVRNGT WITH IMPRESSIVE 250 MB DIFFLUENCE FCST ACRS AREA LATE. LOW LVLS SHOULD RESPOND TO UPPER LVL FORCING WITH AN INCREASE IN LOW LVL CONVERGENCE (1000-850 MB THETA-E CONVERGENCE) ALONG SWWD MOVING CDFNT. ELEVATED CONVECTION SHOULD EXPAND NORTH OF BNDRY OVRNGT WHILE MORE SFC BASED CONVECTION...WHICH IS DVLPG ACRS THE SRN HALF OF THE CWA THIS AFTN SHOULD PREVAIL LATE INTO THE EVENING OVR THE SOUTH. PRECIP WL SLOWLY SHIFT SOUTH WED AS UPPER SUPPORT MOVES AWAY AND SFC HIGH BUILDS SE COUNTIES NOT SEEING AN END TO THE RAIN THREAT UNTIL LATER WED NIGHT. UPPER TROF FCST TO MOVE ACRS THE STATE ON THURSDAY WITH ETA PULLING BACK ON PRECIP CHANCES. BASED ON TIMING OF TROF PASSAGE...WL KEEP PRECIP CHANCES GOING THU INTO THU NIGHT WITH A DRIER AIR MASS FCST TO PUSH THROUGH THE CWA FRIDAY. MRF PULLING BACK FROM ITS ORIGINAL FCST WITH CLOSED LOW ACRS THE TN VALLEY WITH NEW MODEL DATA SUGGESTING A MORE PROGRESSIVE TRACK (MORE IN LINE WITH THE EURO MODELS) THIS WEEKEND RATHER THAN FEATURE RETROGRADING INTO THE SERN PTN OF IL. WL PULL MENTION OF SHOWERS OUT OF THE SE FOR FRIDAY BASED ON CURRENT MODEL TRENDS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY. SPI WB 065/080 057/077 054 44775 PIA WB 063/078 055/075 052 44764 DEC WB 065/080 057/077 054 44775 CMI WB 064/078 055/075 052 44774 MTO TB 067/081 059/078 055 44776 LWV TB 068/084 062/080 057 44776 .ILX...NONE. SMITH
In the hours before
Local storm report, Jun 19, 5:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
549 PM CDT TUE JUN 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM RIDGE FARM IL WIND DAMAGE
06/19/01 VERMILION TREES AND POWER POLES
BLOWN DOWN IN TOWN.
VERMILION COUNTY ESDA.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:13 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 62 min |
| Jun 19, 5:45 PM CDT | Flash Flood Warning | ILX | Edgar, Vermilion | 4 hr |
| Jun 19, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.